Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Persisting fever during typhoid treatment, advised stopping all antibiotics. Suggestion?

my son 6yrs(30 kgs) old is suffering from fever since 4th june, with positive typhoid on 8th where the the symptoms were fever 102 with shivering The pediatrician prescribed zifi 200 and azithral 500, temp was not coming down crocin was must on 8th july Now he shifted to injectble Monocef 1.5 gms twice a day for 8 days with azitral 500 and oflacin 200 twice a day- 11th july Temp came down to 100.4 to 98 () fluctuations but not below that then he again shifted to zifi 200, oflacin 200 and his foreseen action was oflacin injections I took an opinion from a senior pediatrician quiet well known , he said stop all antibiotics now the child is suffering because of antibiotics, The child is fine and active but the temp is fluctuating from 99.5 to 100, without antibiotics for the past three days Please suggest
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
TYPHOID FEVER NEED MINIMal of 10 day course of antibiotic some time this need 14 day of antibiotic course .
raised temperature did not decide the adding second or third drug for treatment

now first line therapy is cefexime if uncomplicated typhoid . add azithromycin in this case only if fever did not respond after five day of illness
start injectable only in complicated typhoid and add ofloxacin if serious illness found .
complete minimal of 10 to 14 day course of antibiotic
Answered: Fri, 15 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor